Alert archive / Indiana / Small Craft Advisories in 2011
Small Craft Advisory 53, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Oct 15, 2011, 8:11 PM EDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Oct 15, 2011, 8:11 PM EDT (00:11 UTC)
- Expired
- Oct 16, 2011, 11:00 AM EDT
- In force
- 15 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted, in the capitals the NWS used until 2016.
192 WHUS73 KIWX 160011 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 811 PM EDT SAT OCT 15 2011 LMZ043-046-160815- /O.EXP.KIWX.GL.W.0029.000000T0000Z-111016T0000Z/ /O.NEW.KIWX.SC.Y.0053.111016T0011Z-111016T1500Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 811 PM EDT SAT OCT 15 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EDT SUNDAY... ...GALE WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EDT SUNDAY. THE GALE WARNING IS NO LONGER IN EFFECT. * WINDS: WEST WINDS 15 TO 25 KNOTS DIMINISHING TO 10 TO 20 KNOTS OVERNIGHT. GUSTS TO 30 KNOTS EARLY THIS EVENING. * WAVES: 10 TO 14 FEET SUBSIDING TO 6 TO 10 FEET LATE IN THE NIGHT...THEN TO 2 TO 4 FEET SUNDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
3 follow-up statements
299 WHUS73 KIWX 160158 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 958 PM EDT SAT OCT 15 2011 LMZ043-046-161000- /O.CON.KIWX.SC.Y.0053.000000T0000Z-111016T1500Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 958 PM EDT SAT OCT 15 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT SUNDAY. * WINDS: WEST WINDS 15 TO 25 KNOTS DIMINISHING TO 10 TO 20 KNOTS OVERNIGHT AND BECOMING SOUTHWEST. * WAVES: 10 TO 14 FEET SUBSIDING TO 6 TO 9 FEET OVERNIGHT...THEN TO 2 TO 4 FEET SUNDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
534 WHUS73 KIWX 160901 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 501 AM EDT SUN OCT 16 2011 LMZ043-046-161500- /O.CON.KIWX.SC.Y.0053.000000T0000Z-111016T1500Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 501 AM EDT SUN OCT 16 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING. * WINDS: SOUTH WINDS 5 TO 10 KNOTS BECOMING WEST 10 TO 20 KNOTS LATER TODAY. * WAVES: SUBSIDING TO 1 TO 3 FEET BY LATE MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
689 WHUS73 KIWX 161518 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1118 AM EDT SUN OCT 16 2011 LMZ043-046-162200- /O.EXP.KIWX.SC.Y.0053.000000T0000Z-111016T1500Z/ /O.NEW.KIWX.SC.Y.0054.111016T1800Z-111017T1200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1118 AM EDT SUN OCT 16 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EDT MONDAY. * WINDS: SOUTH WINDS 5 TO 10 KNOTS BECOMING WEST 10 TO 20 KNOTS THIS AFTERNOON AND INCREASING TO 15 TO 25 WITH GUSTS TO 30 KNOTS OVERNIGHT. * WAVES: 1 TO 3 FEET THIS MORNING BUILDING TO 3 TO 5 FEET THIS AFTERNOON...AND 6 TO 10 FEET OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Oct 15, 3:37 PM EDT, 4 hours 34 minutes earlier.
Area forecast discussion, Oct 15, 3:37 PM EDT, 4 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
337 PM EDT SAT OCT 15 2011
.SHORT TERM...
INTENSE LOW PRES NR SRN TIP OF JAMES BAY WILL DEEPEN FURTHER AS IT
SHIFTS NWD THROUGH WRN QB OVERNIGHT. INTENSE SFC GRADIENT
ENCOMPASSES MUCH OF THE GREAT LAKES THIS AFTN AND W/DIMINISHING
STRATOCU INSOLATION AIDING MIXING THIS AFTN W/MOST OBSERVATION SITES
REPORTING GUSTS WELL ABV 30KTS. HWVR XPC GUSTS WILL TAIL OFF RAPIDLY
TWD SUNSET AND ONSET OF NOCTURNAL COOLING. LAST COUPLE HRS OF OBS
SHOWING GENERAL 35 TO 40 MPH GUSTS. WILL ALLOW ADVISORY TO EXPIRE
AT 22Z. MOS BLEND SIMILAR TO PRIOR GRIDDED MINS YET ERN AREAS
COULD DROP A BIT FURTHER PRIOR TO APCH OF SUBTLE UPSTREAM
DISTURBANCE RAPIDLY ADVTG SEWD IN WAKE OF STG LEAD SYS.
REGARDLESS XPC MID CLD SHIELD TO OVERSPREAD ENTIRE AREA LT TONIGHT
AS SW AND ASSOCD TERTIARY UPR JET MAX OVR THE NRN PLAINS THIS AFTN
AMPLIFIES SEWD INTO THE LAKES. FORCING ALOFT LOOKS QUITE INTENSE BUT
ADEQUACY OF LL MSTR AGAIN QUESTIONABLE YET EVEN SO BUMPED POPS A BIT
HIGHER FOR SUNDAY AS APPEARS SUB CLD LYR WILL EVENTUALLY SATURATE.
PRIOR SFC TEMP GRID ALIGNMENT LOOKS VRY GOOD BUT PROBABLY TOO WARM
EXTREME SOUTH GIVEN INCREASE IN CLD CVR AND MORE LIKELY PD OF RAIN.
POOR CONTINUITY IN MOS GUIDANCE NUMBERS SUGGESTS NO CHGS WARRANTED
AS CURRENT 12Z BLEND STILL FITS.
&&
.LONG TERM... /MONDAY THROUGH SATURDAY/.
FEW CHANGES TO LONG TERM AS MODELS STILL VARYING ON EVOLUTION OF
DEEP TROUGH TO TAKE SHAPE ACROSS THE EASTERN HALF OF THE COUNTRY.
FURTHER SE SOLUTION THAT ECMWF HINTED AT FOR SEVERAL DAYS SEEMS TO
BE SHOWING UP IN THE GFS WITH DEEPENING LOW PRESSURE SOMEWHERE
ACROSS THE OHIO VALLEY. STILL TOO EARLY TO LEAN TOWARDS ANY ONE
SOLUTION WITH SE COUNTIES SEEING BEST CHANCE FOR PRECIP MON NGT INTO
TUES. THAT BEING SAID WILL NOT INCREASE TO LIKELY POPS BUT NUDGE UP
TO HIGH CHC.
SFC LOW WILL QUICKLY PULL AWAY BUT LINGERING UPPER LEVEL TROUGH
THROUGH AT LEAST THURSDAY NIGHT. COLDER AIR WILL FILTER BACK IN WITH
HIGHS WEDS INTO THURSDAY STRUGGLING TO REACH 50. STILL FEEL TEMPS
ARE TOO WARM...BUT WILL RIDE WITH ALLBLEND AND CONSENSUS. VERY SLOW
MODERATION INTO THE WEEKEND WITH TEMPS REMAINING BELOW NORMAL BUT
DRY. NEXT WAVE SEEN IN MODELS WILL MOVE IN TOWARDS SUNDAY.
&&
.AVIATION...
WINDY CONDS WILL CONT ACRS THE AREA THIS AFTN W/SFC GUSTS AOA 30KTS.
GUSTS WILL DIMINISH RAPIDLY TWD SUNSET AND NOT BE A FCTR OVERNIGHT.
OTHERWISE VFR W/SKIES CLRG EARLY BFR MID CLDS ASSOCD/W APCH OF
UPSTREAM SW AND ATTENDANT JET STREAK DIGGING SEWD INTO THE LAKES
OVERSPREADS THE AREA LT TONIGHT.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...WIND ADVISORY UNTIL 6 PM EDT THIS EVENING FOR INZ004>009-016>018-
025>027.
MI...WIND ADVISORY UNTIL 6 PM EDT THIS EVENING FOR MIZ077>081.
OH...WIND ADVISORY UNTIL 6 PM EDT THIS EVENING FOR OHZ001-002-004-005-
015-016-024-025.
LM...GALE WARNING UNTIL 8 PM EDT THIS EVENING FOR LMZ043-046.
&&
SHORT TERM...T
LONG TERM...FISHER
AVIATION...THazardous weather outlook, Oct 15, 5:20 AM EDT, 14 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 520 AM EDT SAT OCT 15 2011 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-160930- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 520 AM EDT SAT OCT 15 2011 /420 AM CDT SAT OCT 15 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE ANTICIPATED FROM LATE MORNING THROUGH THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-160930- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 520 AM EDT SAT OCT 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT HAZARDOUS CONDITIONS WILL PERSIST TODAY FOR SMALL CRAFT WITH GALES AND HIGH WAVES. WHILE THE WINDS WILL SUBSIDE TONIGHT...WAVES WILL REMAIN HIGH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY CONDITIONS FOR SMALL CRAFT WILL LIKELY REMAIN HAZARDOUS THROUGH MUCH OF THE SUNDAY TO THURSDAY TIME FRAME. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 16, 11:18 AM EDT | Small Craft Advisory | IWX | 60 hr |
Nearby
Small Craft Advisories in Indiana, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.